MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU373715
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #tgu373720/ serial #(b)(4) / udi #(b)(4).Additional adverse events for this patient have been investigated and reported under the following manufacturer report numbers: report #2017233-2019-00325 and report #2017233-2019-00499.Concomitant medical products and therapy dates: amlodipine 10mg, aspirin 81mg, atorvastatin 10mg, ferrous sulfate 325mg, hydralazine 50mg, iabetalol 200mg, metformin 500mg, prednisone 20mg, valsartan 160mg.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, dissection, perforation, or rupture of the aortic vessel & surrounding vasculature, persistent false lumen flow, and reoperation.The safety and effectiveness of the gore® tag® thoracic endoprosthesis have not been evaluated in patient etiologies including, but not limited to, chronic type b dissections and previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.
 
Event or Problem Description
The following information was reported to gore through the global registry for endovascular aortic treatment (great 10-11): on (b)(6) 2015 the patient underwent treatment of a 60 mm descending thoracic aortic aneurysm of chronic type b dissection etiology whereby two conformable gore® tag® thoracic endoprostheses were implanted in zone 3 of the proximal descending thoracic aorta.The patient tolerated the procedure.On (b)(6) 2017 the patient underwent cerebral debranching of the ascending aorta due to a type b dissection.On (b)(6) 2017 a type a aortic dissection was reported.It is unknown whether this dissection was new, or a continuation of the type b dissection.The dissection was treated by means of open repair and replacement of the ascending aorta through a re-do sternotomy.On (b)(6) 2020 aneurysmal degeneration of the type a aortic dissection with enlarged paravisceral aorta was reported.It was reported that the aortic dissection had dilated over time and the patient had a type iv thoracoabdominal aneurysm with dissection of the bilateral renal arteries and multiple fenestration causing false lumen expansion.It was noted that the patient possessed multiple comorbidities.Total endovascular repair of the thoracoabdominal extent for aneurysmal degeneration of the aorta was performed using a 4-vessel backtable fenestration.Gore® excluder® aaa endoprostheses were placed infrarenal for additional seal.Treatment of the right renal artery dissection was performed using coil embolization of the false lumen and extension into the true lumen.Treatment of the left renal artery dissection was performed using extension of the bare metal stent into the kidney hilum, and a cover stent of the true lumen.An endograft was deployed into the previous conformable gore® tag® thoracic endoprostheses with subsequent cannulation and stenting of 4 vessels.A cook medical zenith® tx2®graft, a boston scientific stent express® ld system, two terumo medical coil embolization azur® coils, four gore® viabahn® vbx balloon expandable endoprostheses, and the gore® excluder® aaa endoprostheses were used to complete the procedure.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, dissection, perforation, or rupture of the aortic vessel & surrounding vasculature, persistent false lumen flow, and reoperation.The safety and effectiveness of the gore® tag® thoracic endoprosthesis have not been evaluated in patient etiologies including, but not limited to, chronic type b dissections and previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.The original ifu statement inadvertently referenced the gore® tag® conformable thoracic stent graft with active control system and was corrected to reference the conformable gore® tag® thoracic endoprosthesis.
 
Additional Manufacturer Narrative
G.2.Report source - corrected/updated from company representative to study.

Brand Name
CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12125392
Report Number2017233-2021-02135
Device Sequence Number17026564
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberTGU373715
Device Catalogue NumberTGU373715
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/06/2021
07/08/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/06/2021
07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/11 FOR LIST OF MEDICATIONS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight123